MAUDE Adverse Event Report: ABBOTT LABORATORIES PRISM CHAGAS

ABBOTT LABORATORIES PRISM CHAGAS
Catalog Number 07K35-68
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow up report will be submitted when the evaluation is complete.
 
Event or Problem Description
The customer observed falsely elevated chagas results on the prism analyzer.No specific initial and repeat data was provided for the following sid's: (b)(6) and 4 more samples with no sid provided.The customer observed samples that were repeat reactives on the duplicate retest on chagas, which did not confirm by an alternate method/supplemental test (test date (b)(6) 2017).There was no impact to patient management reported, however the 13 blood donors were deferred.
 
Additional Manufacturer Narrative
An evaluation is still in process.A final report will be submitted when the evaluation is complete.See also additional reports for the same data with different suspect medical device in use: manufacturers report number 1415939-2017-00023 for lot 70056m500, manufacturers report number 1415939-2017-00027 for lot 70116m500.
 
Event or Problem Description
Additional information was provided on march 20, 2017.Five (5) additional prism analyzers were in use with the same likely causes (suspect medical device) sn (b)(4).Specific data was also provided: (b)(6).All the units were t.Cruzi (chagas) negative using a supplemental method, with the exception of (b)(6) that returned an intermediate result.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, a review of labeling and specificity testing.No adverse trend was identified for the customer's issue.Labeling was reviewed and found to be adequate.Clinical specificity testing of negative control replicates was performed using in-house retained kits stored at the recommended storage condition.Specificity testing met all specifications.Based on all available information and abbott diagnostics' complaint investigation no product deficiency was identified.

Brand Name
PRISM CHAGAS
Common Device Name
CHAGAS
Manufacturer (Section D)
ABBOTT LABORATORIES
100 abbott park road
abbott park IL 60064 3500
MDR Report Key6414921
Report Number1415939-2017-00022
Device Sequence Number47613
Product Code MIU
UDI-Device Identifier00380740062941
UDI-Public(01)00380740062941(17)170625(10)68048M500
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/25/2017
Device Catalogue Number07K35-68
Device Lot Number68048M500
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/01/2017
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date03/17/2017
Supplement Report FDA Received Date03/24/2017
04/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRISM ANALYZER LN 06A36-04 SN (B)(4)